Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

 

Pointwise convergence of wavelet expansions


Authors: Susan E. Kelly, Mark A. Kon and Louise A. Raphael
Journal: Bull. Amer. Math. Soc. 30 (1994), 87-94
MSC (2000): Primary 42C15; Secondary 40A30
MathSciNet review: 1248218
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we announce that under general hypotheses, wavelet-type expansions (of functions in $ {L^p}$, $ 1 \leq p \leq \infty $, in one or more dimensions) converge pointwise almost everywhere, and identify the Lebesgue set of a function as a set of full measure on which they converge. It is shown that unlike the Fourier summation kernel, wavelet summation kernels $ {P_j}$ are bounded by radial decreasing $ {L^1}$ convolution kernels. As a corollary it follows that best $ {L^2}$ spline approximations on uniform meshes converge pointwise almost everywhere. Moreover, summation of wavelet expansions is partially insensitive to order of summation.

We also give necessary and sufficient conditions for given rates of convergence of wavelet expansions in the sup norm. Such expansions have order of convergence s if and only if the basic wavelet $ \psi $ is in the homogeneous Sobolev space $ H_h^{ - s - d/2}$. We also present equivalent necessary and sufficient conditions on the scaling function. The above results hold in one and in multiple dimensions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 42C15, 40A30

Retrieve articles in all journals with MSC (2000): 42C15, 40A30


Additional Information

DOI: http://dx.doi.org/10.1090/S0273-0979-1994-00490-2
PII: S 0273-0979(1994)00490-2
Article copyright: © Copyright 1994 American Mathematical Society